Intro and Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MamaBun
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/27/2010 12:37 PM (GMT -6)   
Hi All - I'm a new member and have read some very informative info from you all. I am 48 years old with a long history of GI troubles. My latest and by far most irritating is reflux which I was diagnosed with about 9 months ago. Its never been well controlled and took several doctors to actually determine that the lump feeling in my throat was caused by reflux. Have tried Prilosec which made matters worse (never felt any reflux until taking this). Switched from Prilosec to Zantac 150 several months ago. This seemed to work pretty well until last week. Fullness, lump in throat and sore throat are back with a vengeance. Stopped the Zantac 6 days ago cuz I wasn't feeling any better on it than off it or so I thought. Apparently acid rebound has hit me or at least I think it is acid rebound along with a nice case of diarrhea. Seeing GI doc on Thursday but in mean time trying to figure out how to proceed. Has anyone experienced rebound from stopping Zantac?? and how long did it last, what did you take instead of Zantac?? Thanks a bunch.

MamaBun

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/27/2010 1:57 PM (GMT -6)   
Anytime you stop a PPI or H2 blocker suddenly after being on it for a long time can cause rebound. You have to wean yourself slowly off of it. Go six days on, one day off, five days on two days off, etc.

Joy

MamaBun
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/27/2010 2:26 PM (GMT -6)   
Thanks Joy. I've come to the conclusion that stopping like I did may have been a BAD idea!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/27/2010 4:40 PM (GMT -6)   
Mama Bun,


Welcome to HealingWell and the GERD/Heartburn forum.

All of the research I have found says that it is VERY important to WEAN off PPIs. This is because stopping cold turkey causes a rebound effect where the stomach starts producing even more acid than it originally would have. After time this rebound period goes away but it is agony if you go cold turkey off the med.



Joy suggested a good plan to follow.



Again, a warm welcome,



Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 3:54 AM (GMT -6)
There are a total of 2,954,480 posts in 324,123 threads.
View Active Threads


Who's Online
This forum has 162165 registered members. Please welcome our newest member, carole68.
228 Guest(s), 3 Registered Member(s) are currently online.  Details
Dimitri71, 1000Daisies, Patulsius